MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was not implanted.If explanted, give date: not applicable, as lens was not implanted.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that a foreign body was noticed under the intraocular lens in the container.Lens was never removed from the holder.This was observed during handling prior to insertion.There was no patient involvement.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 1/21/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The product was visually inspected with the unaided eye showing the lens had multiple particles of both white and brown color.Further inspection of the lens under magnification showed debris in a ring shape consistent with the size of the hole on the back side of the daisy wheel.The complaint event is confirmed.However, how or when the particles were introduced could not be determined as the product was received removed from its sterile pouches.Manufacturing record review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specifications.The search revealed no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8298878
Report Number3011852734-2019-00032
Device Sequence Number1991102
Product Code POE
UDI-Device Identifier05050474579163
UDI-Public(01)05050474579163(17)230826
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/13/2019
10/25/2020
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date02/15/2019
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005